Georgia, 2005

Lightning Strikes in Georgia, June 27, 2005

June 27, 2005 · NWS FFC · 2 events in 2 counties and zones

2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 27, 4:30 PM EST, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 27, 4:30 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUN 27 2005

.SHORT TERM...
GOOD LOW LEVEL MOISTURE CONTINUES TO STREAM INTO THE REGION ON
EASTERLY FLOW. WEAK TROUGH CONTINUES DRIFTING NORTHWEST TOWARD THE
MISSISSIPPI VALLEY. MODELS CONTINUE TO SHOW THIS FEATURE LINGERING IN
THE MISSISSIPPI VALLEY THROUGH TUESDAY BEFORE LIFTING INTO THE OHIO
VALLEY WEDNESDAY INTO THURSDAY. THIS KEEPS ANY EFFECTIVE SUBSIDENCE
FROM THE UPPER RIDGE AWAY FROM THE AREA ALLOWING FOR A GOOD DIURNAL
CONVECTION SET UP THROUGH THE SHORT TERM FORECAST PERIOD.
TEMPERATURES WILL BE AROUND SEASONAL NORMALS.

.LONG TERM...
BY THE END OF THE WEEK THE WESTERN ATLANTIC AND SOUTHWESTERN U.S.
UPPER RIDGES MERGE ACROSS THE SOUTHERN U.S....BUT REMAINS FAIRLY WEAK
ACROSS THIS REGION. DIURNAL CONVECTION SHOULD CONTINUE BUT SHOULD
BECOME MORE SCATTERED IN NATURE. MODELS BRING A WEAK FRONTAL BOUNDARY
THROUGH THE FORECAST AREA GOING INTO THE WEEKEND...BUT AT THIS TIME
THEY DO NOT INDICATE MUCH ENHANCED MOISTURE OR LIFT WITH THIS
FEATURE. I WILL KEEP THE CURRENT SCATTERED POPS FOR FRIDAY AND
SATURDAY WITH THIS SYSTEM. TEMPERATURES WILL REMAIN AT OR SLIGHTLY
ABOVE NORMAL THROUGH THE EXTENDED FORECAST.

&&

.AVIATION...
MAIN CONCERN IS EXPECTED COVERAGE OF TSRA THROUGH 00Z WED.
CONVECTION CONTINUING TO BLOSSOM ACROSS EASTCENTRAL GA E AND SE OF
KMCN ALONG AND BEHIND SEA BREEZE/OUTFLOW BOUNDARY PUSHING WEST.
ISOLD STORMS COULD PRODUCE SMALL HAIL AND 40KT GUSTS AROUND KMCN.
COVERAGE WORTHY OF TEMPO TSRA AT KMCN AND KCSG REST OF TONIGHT. DO
NOT EXPECT WIDESPREAD ENOUGH COVERAGE AT KATL AND VCNTY TONIGHT TO
WARRANT TEMPO ALTHOUGH ITS DANGEROUSLY CLOSE. WILL CARRY VCTS
THROUGH 4Z AND WILL GO FROM THERE. WILL ADD PROB30 OR TEMPO STARTING
AT 17Z TUES FOR MOST SITES AS MOISTURE LOOKS A LITTLE DEEPER ON
MODEL PROGS AS WELL CURRENT SAT IMAGERY IN THE NRN GULF.

WINDS SHOULD REMAIN ESELY THROUGH 00Z WED. ALSO EXPECT SOME STRATUS
OVERNIGHT BETWEEN 7Z AND 14Z SIMILAR TO LAST NIGHT (CIGS 500-1000FT
AND VSBYS 1-3SM). VERY MOIST LOW LEVEL SELY FETCH AND RELATIVELY DRY
MID AND UPPER LEVELS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  84  70  87 /  40  50  40  30
ATHENS          69  85  69  86 /  40  50  40  50
GAINESVILLE     69  85  68  85 /  40  50  40  50
ROME            69  87  69  87 /  40  50  40  30
COLUMBUS        74  88  72  89 /  40  50  40  30
MACON           71  87  72  89 /  40  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20

In the hours before

Special weather statement, Jun 27, 5:03 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT MON JUN 27 2005

GAZ004-272230-

603 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN WHITFIELD COUNTY UNTIL 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS BETWEEN DALTON AND DAWNVILLE...MOVING NORTH AT
15 MPH.  THESE THUNDERSTORMS WILL AFFECT TUNNEL HILL AND VARNELL.

LOCALLY HEAVY RAIN MAY CAUSE FLOODING OF STREETS AND LOW-LYING
AREAS...ESPECIALLY IN DALTON. LIGHTNING DETECTION SYSTEMS HAVE
INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS
STORM.  ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

RAB
Special weather statement, Jun 27, 5:33 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUN 27 2005

GAZ095-107-272315-

633 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN PULASKI AND HOUSTON COUNTIES UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM GROVANIA...TO
HAWKINSVILLE...TO WALLACE...MOVING NORTHWEST AT 5 MPH.

HEAVY RAINFALL OF ONE INCH OR MORE PER HOUR CAN BE EXPECTED WITH
THESE THUNDERSTORMS. RADAR ESTIMATES THAT AS MUCH AS TWO INCHES OF
RAIN MAY HAVE FALLEN DURING THE PAST HOUR IN EASTERN PULASKI COUNTY.
LOCALIZED FLOODING OF STREETS AND LOW-LYING FLOOD PRONE AREAS CAN BE
EXPECTED.

IN ADDITION...LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 715 PM EDT.

RAB
Special weather statement, Jun 27, 5:48 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT MON JUN 27 2005

GAZ003-272315-

648 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN CATOOSA COUNTY UNTIL 715 PM EDT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIAN SPRINGS...MOVING WEST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.  IN ADDITION...LOCALLY HEAVY RAIN
CAN BE EXPECTED WITH THIS ACTIVITY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 27, 6:02 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUN 27 2005

GAZ039-272330-

702 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN NORTHERN WILKES COUNTY UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIGNALL...MOVING NORTH AT 15 MPH. PEA-SIZED
HAIL HAS BEEN REPORTED WITH THIS THUNDERSTORMS. SMALL...PEA-SIZED
HAIL...HEAVY RAIN...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
ACTIVITY FOR THE NEXT 30 MINUTES.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 27, 6:34 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON JUN 27 2005

GAZ024-025-280015-

734 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN NORTHEAST JACKSON AND BANKS COUNTIES UNTIL 815 PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS EXTENDING FROM FROM COMMERCE TO 8 MILES
EAST OF HOMER...MOVING NORTHWEST AT 15 MPH.

HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH FREQUENT
CLOUD-TO GROUND LIGHTNING. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
ARE ALSO POSSIBLE WITH THIS ACTIVITY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 27, 6:42 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT MON JUN 27 2005

GAZ072-082-280015-

742 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN BIBB AND SOUTHWEST JONES COUNTIES UNTIL 815 PM EDT...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LIZELLA TO ARKWRIGHT...MOVING NORTHWEST AT
5 MPH.

VERY HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY...WHICH MAY
RESULT IN FLOODING OF STREETS...LOW-LYING...AND FLOOD PRONED
AREAS...PARTICULARLY IN THE CITY OF MACON.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

RAB

The radar

The Atlanta radar (KFFC), 98 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Cherokee

When
June 27, 8:11 PM EST
Where
Cherokee County, 3 mi W of Waleska
Property damage
$250,000
Reported by
NEWSPAPER
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee Tribune reported that a two-story home on Little Refuge Road near Lake Arrowhead in northwest Cherokee county was completely destroyed as a result of a fire started by a lightning strike.

Lightning, Bartow

When
June 27, 10:05 PM EST
Where
Bartow County, Cartersville
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

The Daily News Tribune of Cartersville reported that lightning struck a home on Manor Way setting the home on fire and causing major damage to the roof and the interior of the structure.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458725, 5458724.